# SDR ALG2004F00002

- Difficulty date: January 16, 2004
- Submitted: February 18, 2004
- Operation: Air carrier
- Aircraft: N206SL
- Make and model: Bell 206L-1
- Aircraft serial: 45245
- Engine: Allsn 250C28B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 6895000
- Part serial: CAE860023
- Condition: Failed
- Part time: 14,481 hours
- Stage of operation: HO
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

ENGINE START WAS NORMAL BROUGHT THE AIRCRAFT TO A 3 FT HOVER ALL ENGINE INDICATIONS NORMAL, AT THIS TIME THE PILOT HEARD A SLIGHT BANG FROM THE REAR OF THE AIRCRAFT FOLLOWED BY A LOUD GRINDING WHINE AND A HIGH FREQUENCY VIBRATION IN AIRFRAME.  AC BEGAN A SLIGHT YAW AND NOTED N2 DECREASING.  THE PILOT SET THE AIRCRAFT DOWN ON THE HELIDECK AND SHUT THE ENGINE DOWN.  HE ALSO NOTED OIL COMING OUT OF ENGINE DECK DRAIN, HE ALSO OPENED THE ENGINE COWLING AND OBSERVED AN OIL PUDDLE IN THE ENGINE PAN.  NOTIFIED MAINTENANCE.  THE MECHANIC SUBSEQUENTLY REMOVED AND REPLACED ENGINE.  (SW03200405257)
